Looking for Dr Buzzard.. or anybody else that might be of help

Options
just4Brooks
just4Brooks Member Posts: 980 Member
edited March 2014 in Colorectal Cancer #1
Okay.. I've had a cold for two or three days and today has been kinda strange. When I empty my iliostomy bag it looks really black and very runny. But what is really strange is that I've had two nose bleeds for no reason, it just starts dripping out. Should I call my dr?

Advive needed
Brooks

Comments

  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    Brooks
    I don't have an iliostomy, etc., but can answer part of your question.

    I had my first true nosebleed this past week and was quite shocked. On colon club, a group had been chatting about that. I read their thread and looked it up myself.

    5 FU messes up our mucous membranes from our nose, mouth and all the way down and out. The side effects can last around four months. ALSO, if you have on heat, dry or cold air, rubbing at the nose or picking the nose can expose the numerous tiny blood vessels. Blowing out the nose after a minor bleed can break loose the clot and cause the nose to bleed profusely. You should gently blow out the clot and then pinch the nose closed for a minimum of 5 minutes with 10 being even better. The RN (Terry) on colon club said during the winter she sees a huge increase in nose bleeds at the ER. Add that to the meds you're taking for your cold!

    I cannot take Dayquil. That stuff sends me off the wall! I'm not a medicine taker anyhow except aspirin and generic (old stuff) sudaphed.



    Gastrointestinal side effects of Dayquil have included anorexia and gastric irritation in approximately 5% of patients. Dry mouth, nose, or throat have occurred in up to 15% of patients. Diarrhea occurred in 9% of all patients.

    If blood is draining down your throat while you sleep, that would account for the black stool.
  • just4Brooks
    just4Brooks Member Posts: 980 Member
    Options

    Brooks
    I don't have an iliostomy, etc., but can answer part of your question.

    I had my first true nosebleed this past week and was quite shocked. On colon club, a group had been chatting about that. I read their thread and looked it up myself.

    5 FU messes up our mucous membranes from our nose, mouth and all the way down and out. The side effects can last around four months. ALSO, if you have on heat, dry or cold air, rubbing at the nose or picking the nose can expose the numerous tiny blood vessels. Blowing out the nose after a minor bleed can break loose the clot and cause the nose to bleed profusely. You should gently blow out the clot and then pinch the nose closed for a minimum of 5 minutes with 10 being even better. The RN (Terry) on colon club said during the winter she sees a huge increase in nose bleeds at the ER. Add that to the meds you're taking for your cold!

    I cannot take Dayquil. That stuff sends me off the wall! I'm not a medicine taker anyhow except aspirin and generic (old stuff) sudaphed.



    Gastrointestinal side effects of Dayquil have included anorexia and gastric irritation in approximately 5% of patients. Dry mouth, nose, or throat have occurred in up to 15% of patients. Diarrhea occurred in 9% of all patients.

    If blood is draining down your throat while you sleep, that would account for the black stool.

    Thanks Nurse Diane
    That's it then. I've been having a messed up nose (and all the way down) for a few months. So that must be it and the BAD cold I have probly doesn't help.


    I knew one of you guys could help
    brooks
  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options

    Thanks Nurse Diane
    That's it then. I've been having a messed up nose (and all the way down) for a few months. So that must be it and the BAD cold I have probly doesn't help.


    I knew one of you guys could help
    brooks

    Diane is right,nosebleeding
    Diane is right,nosebleeding is from 5-fu.My husband has been having nosebleeding for almost a month(not a lot,just everytime when he blows his nose,there is small amount of blood on tissue paper).Please be easy with your nose.Get well soon.Take care.
  • Buzzard
    Buzzard Member Posts: 3,043 Member
    Options

    Diane is right,nosebleeding
    Diane is right,nosebleeding is from 5-fu.My husband has been having nosebleeding for almost a month(not a lot,just everytime when he blows his nose,there is small amount of blood on tissue paper).Please be easy with your nose.Get well soon.Take care.

    also............
    if you are very congested and it is loose and you swallow it instead of constant spitting then it could also be the enormous amounts of mucus releasing from your system and being discharged into your bag. That also with the blood could be the nasty mess that you are seeing in your pouch.....ask some of the ones that purge their bodies what they see coming out of their pouch,tail or what have you. It is probably the same ejection that you are finding..........

    That will be $39.95 payable in Possum or Plantain.... :)

    I do certainly hope you feel better soon....and you will....Love and Hope, Buzz
  • KathiM
    KathiM Member Posts: 8,028 Member
    Options

    Brooks
    I don't have an iliostomy, etc., but can answer part of your question.

    I had my first true nosebleed this past week and was quite shocked. On colon club, a group had been chatting about that. I read their thread and looked it up myself.

    5 FU messes up our mucous membranes from our nose, mouth and all the way down and out. The side effects can last around four months. ALSO, if you have on heat, dry or cold air, rubbing at the nose or picking the nose can expose the numerous tiny blood vessels. Blowing out the nose after a minor bleed can break loose the clot and cause the nose to bleed profusely. You should gently blow out the clot and then pinch the nose closed for a minimum of 5 minutes with 10 being even better. The RN (Terry) on colon club said during the winter she sees a huge increase in nose bleeds at the ER. Add that to the meds you're taking for your cold!

    I cannot take Dayquil. That stuff sends me off the wall! I'm not a medicine taker anyhow except aspirin and generic (old stuff) sudaphed.



    Gastrointestinal side effects of Dayquil have included anorexia and gastric irritation in approximately 5% of patients. Dry mouth, nose, or throat have occurred in up to 15% of patients. Diarrhea occurred in 9% of all patients.

    If blood is draining down your throat while you sleep, that would account for the black stool.

    I had horrific nose bleeds during chemo....
    ....still seem to get them on occasion...never had them before...but, what Diane said is what I was told....

    For congestion (I DID have big trouble with my sinuses all my life) I keep a new Vicks Inhaler handy. It REALLY gives relief from sinus headaches...

    Hugs, Kathi
  • thready
    thready Member Posts: 474
    Options
    KathiM said:

    I had horrific nose bleeds during chemo....
    ....still seem to get them on occasion...never had them before...but, what Diane said is what I was told....

    For congestion (I DID have big trouble with my sinuses all my life) I keep a new Vicks Inhaler handy. It REALLY gives relief from sinus headaches...

    Hugs, Kathi

    Thanks for asking Brooks
    Thanks for asking Brooks,
    I have had bloody nose for a few weeks. Thought it was just dry cold air, but it has messed with other things also. I knew the "Doctors" on this site would know stuff!

    Jan